MAUDE Adverse Event Report: AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS
Model Number PL572T
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ligature clip 12 mag.= 144 pcs.(part # pl572t) was used during a laparoscopic hepatectomy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the cartridge detached.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Update: this case is associated with following mdr number 9610612-2021-00500 ((b)(4) pl574t), 9610612-2021-00539 ((b)(4) pl574t), and 9610612-2021-00501 ((b)(4) pl572t).
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: the investigation was carried out visually and microscopically with the digital microscope and the digital-camera.The investigator made a visual inspection of the products.Here they detected a broken off nose, wrong positioned clips, bent latches and deformations on the slider sheet.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Conclusion and measures / preventive measures: according to the quality standard and dhr files a material defect and a production error can be excluded.There are no hints of a pre-damage or similar.Investigations lead to the assumption that the cartridge is not engaged completely, there is an impairment of product functionality.This could led to deformed latches of the slider, to wrong positioned clips and a clip jam.A clip jam could also lead to a detached cartridge.Furthermore a too fast application of the cartridge can also led the clip jam and deform the slider sheet.Based upon our historically grown product experience and due to different simulation regarding a cartridge which is engaged not completely, this leads to the described errors.If the shaft / applier no longer conforms to the specification, this can also result in an incorrect engaged cartridge.According to the investigation results there is no capa reqeust necessary.

Brand Name
LIGATURE CLIP 12 MAG.= 144 PCS.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12166070
Report Number9610612-2021-00501
Device Sequence Number17069933
Product Code FZP
UDI-Device Identifier04038653341856
UDI-Public4038653341856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberPL572T
Device Catalogue NumberPL572T
Device Lot Number52625913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1